I began having swelling and stiffness in my right knee a couple of years ago. After seeing a couple of different doctors, I ended up in physical therapy. This was mostly due to no one being able to tell me what was wrong. After a couple of months and no improvement, the PT sent me to a local college to see their team doc. I then ended up having arthroscopic surgery due to suspicion of injury that didn't show on the MRI. It was found that I had synovitis and my knee cap was fixed due to friction on the femur. I was referred to a rheumatologist. He suspected RA. The surgeon suspected lupus. The labs came back showing ANA 177, RNP 177, SCL70 - 177 all other aspects of the Ana panel were normal. RF, ccp igg, esr normal. The only other abnormal labs were: TPO 82, mpv 7.2, rbc 4.16, blood UA +2. Thyroid labs have been checked several times. They fluctuate from low to high normal. There is always +2-3 blood in the urinalysis. The rbc and mpv are always slightly low. My knee has been swollen for two years. It burns, stings and aches all of the time. The left knee is now becoming a problem, but not near as bad. Ihave what I consider moderate to severe fatigue. There is no other joint involvement. I have a lot of tenderness in my thigh muscles as well as the back of my arms and upper back. My rheumatologist wants me to take methotrexate, but I'm reluctant since my only dx is inflammatory arthritis. I don't know if I should just go on the meds or wait until I can get a firm diagnosis.
Wow. I cannot believe your symptoms and lab results. I have had virtually the SAME thing for 8 years -- only mine is my left knee!!! i've been through the same surgical procedures, was dx with synovitis, then sent to PT without success. The only difference I see is that my situation is not constant like yours is. Every six months or do, my knee swells to 2x its normal size, is very stiff, warm, and painful. It feels like something is coming out the back of my knee. My rheumatologist prescribed methotrexate and diagnosed me with inflammatory arthritis! I tried the drug but the side effects outweighed any improvement.
I know you were hoping a physician would respond (I did too), but t find at least a small comfort in now knowing I'm not alone. Sometimes I've been made to feel a lot of this is "just in my head."
If I ever come across something promising, I'll forward it to you. Please do the same for me!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.